Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Brownsville, TX

June 13, 2014Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 13, 2014, 7:05 PM CDT for Jim Hogg County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 7:05 PM CDT (00:05 UTC)
Expired
Jun 13, 2014, 8:00 PM CDT
In force
55 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KBRO 140005
SVRBRO
TXC247-140100-
/O.NEW.KBRO.SV.W.0019.140614T0005Z-140614T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
705 PM CDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 800 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING 60 MPH WINDS...17 MILES NORTH OF HEBBRONVILLE...MOVING
  SOUTH AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HEBBRONVILLE.
  THOMPSONVILLE.
  LAS LOMITAS.
  SOUTH FORK ESTATES.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2735 9855 2734 9852 2727 9852 2726 9853
      2723 9849 2715 9849 2714 9847 2714 9895
      2728 9891 2727 9880 2736 9880 2736 9863
      2734 9862 2734 9860 2736 9859 2736 9855
TIME...MOT...LOC 0003Z 005DEG 6KT 2756 9869

$$

TOMASELLI
2 follow-up statements
603 
WWUS54 KBRO 140033
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
733 PM CDT FRI JUN 13 2014

TXC247-140100-
/O.CON.KBRO.SV.W.0019.000000T0000Z-140614T0100Z/
JIM HOGG-
733 PM CDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN JIM HOGG COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM 14 MILES NORTH OF HEBBRONVILLE...MOVING 
SOUTH AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  HEBBRONVILLE.
  THOMPSONVILLE.
  LAS LOMITAS.
  SOUTH FORK ESTATES.
  HEBBRONVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2735 9855 2734 9852 2727 9852 2726 9853
      2723 9849 2715 9849 2714 9847 2714 9895
      2728 9891 2727 9880 2736 9880 2736 9863
      2734 9862 2734 9860 2736 9859 2736 9855
TIME...MOT...LOC 0032Z 005DEG 6KT 2751 9869

$$

TOMASELLI
221 
WWUS54 KBRO 140057
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
757 PM CDT FRI JUN 13 2014

TXC247-140107-
/O.EXP.KBRO.SV.W.0019.000000T0000Z-140614T0100Z/
JIM HOGG-
757 PM CDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JIM HOGG COUNTY WILL
EXPIRE AT 800 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.


LAT...LON 2735 9855 2734 9852 2727 9852 2726 9853
      2723 9849 2715 9849 2714 9847 2714 9895
      2728 9891 2727 9880 2736 9880 2736 9863
      2734 9862 2734 9860 2736 9859 2736 9855
TIME...MOT...LOC 0057Z 005DEG 6KT 2747 9869

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 13, 2:38 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
238 PM CDT FRI JUN 13 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...500MB RIDGE ACROSS
NORTHERN MEXICO AND SOUTHWEST TEXAS WILL CONTINUE TO PROVIDE
NORTHERLY WINDS ALOFT ACROSS THE CWA TONIGHT INTO SATURDAY. LOW TO
MID LEVEL MOISTURE WILL REMAIN LIMITED ACROSS SOUTH TEXAS AS THE
SUBSIDENCE CONTINUES THROUGH SAT NIGHT. THE PRESSURE GRADIENT WILL
INCREASE ACROSS SOUTHWEST TX SATURDAY IN RESPONSE TO LOW PRESSURE
DEVELOPING ON THE LEE SIDE OF THE ROCKIES. BREEZY CONDITIONS WILL
DEVELOP ACROSS THE WESTERN PORTIONS...MAINLY WEST OF 281...OF THE
CWA SAT AFTERNOON. TEMPERATURES WILL REMAIN VERY WARM TONIGHT
THROUGH SAT NIGHT. WILL GO WITH A BLEND OF THE RAW MODEL GUIDANCE
FOR LOWS TONIGHT AND SAT NIGHT AND A BLEND OF THE MOS MODEL GUIDANCE
FOR HIGHS SATURDAY.

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY INTO MONDAY RAPID WEST NORTH WESTERLY FLOW OVER THE SOUTHERN
ROCKIES WILL SET UP LEE TROUGHING THAT WILL INTERACT WITH HIGH
PRESSURE CENTERED OVER NORTH CENTRAL FLORIDA TO PRODUCE WINDIER
CONDITIONS THAN THE PREVIOUS FEW DAYS. LATE MORNING AND AFTERNOON
WIND GUSTS SHOULD APPROACH 30 TO 35 MPH. 850MB FLOW WILL BE ORIENTED
MORE SOUTH SOUTHEASTERLY AND ADVECT DEEPER/RICHER LOW LAYER MOISTURE
INTO THE AREA. INTRODUCED A SLIGHT CHANCE OF AFTERNOON SHOWERS ON
SUNDAY MAINLY NORTH OF HARLINGEN AND EAST OF HIGHWAY 281 AND
CONTINUED THE SLIGHT CHANCE OF COASTAL SHOWERS MONDAY MORNING. MID
LEVEL LAPSE RATES AND OVERALL INSTABILITY WILL BE QUITE POOR AND
LIKELY LIMITED BY AT LEAST SOME 700MB SOUTHWESTERLY WINDS AND
TERRAIN INDUCED DRYING AND CAPPING. TEMPS WILL BE WARM WITH
OVERNIGHT LOWS IN THE UPPER 70S AND HIGHS IN THE MID 90S COASTAL TO
100S INLAND.

TUESDAY MID LEVEL CONVERGENCE OVER THE SOUTHEAST HELPS SURFACE AND
LOW LAYER RIDGING OVER FLORIDA MOVE MORE TOWARDS THE NORTH CENTRAL
GULF COAST AND OUR LOW LEVEL PRESSURE GRADIENT LOOKS TO INTENSIFY A
BIT MORE. UPPER TROUGHING MOVES INTO THE CENTRAL PLAINS BY TUESDAY
NIGHT INTO WEDNESDAY AND FURTHER REINFORCES A GENERAL LOW LEVEL
TROUGHING THAT WILL KEEP BREEZY TO WINDY CONDITIONS IN PLACE BOTH
TUESDAY AND WEDNESDAY. THE MAIN DIFFERENCE THOUGH WILL BE THE TROUGH
SHOULD SHIFT THE TRAJECTORY OF 850MB LAYER WINDS TO A MORE DUE
SOUTHERLY DIRECTION WITH 700MB MORE FIRMLY OUT OF THE SOUTHWEST
WHICH WILL BOTH ADVECT LESS WESTERN GULF MOISTURE INTO THE AREA AND
PROVIDE DRYING DOWNSLOPING WINDS OFF THE SIERRA MADRE SO THE MEAGER
RAIN CHANCES OF SUNDAY AND MONDAY WILL NOT CONTINUE TUESDAY AND
WEDNESDAY. TEMPERATURES WILL REMAIN QUITE WARM GIVEN THE PATTERN AND
CONTINUED TO RUN ABOVE GUIDANCE CONSENSUS WITH HIGHS IN THE MID TO
UPPER 90S VALLEY AND LOW TO MID 100S INLAND.

ECMWF AND GFS SYNOPTIC SIGNALS DIVERGE QUITE A BIT BY THURSDAY
WITH THE ECMWF DEPICTING A MID AND UPPER LEVEL SHORTWAVE TROUGH
MOVING INTO NORTHERN MEXICO WHILE THE GFS KEEPS TROUGHING MORE OVER
CALIFORNIA WHILE ENHANCING MID LEVEL RIDGING OVER NORTHERN MEXICO
WHICH INCREASES OUR COLUMN THICKNESS VALUES AND INCREASES
SUBSIDENCE. WILL LEAN TOWARDS PERSISTENCE AND CLIMATOLOGY AND GO
MORE IN THE FAVOR OF THE GFS SOLUTION REGARDING THAT FEATURE AND THE
OVERALL FORECAST/SENSIBLE WEATHER FOR THURSDAY WHICH REMAINS
HOT...DRY AND BREEZY.

&&

.MARINE...
TONIGHT THROUGH SATURDAY NIGHT...SEAS WERE NEAR 3 FEET WITH SOUTH
WINDS NEAR 10 KNOTS AT BUOY020 THIS AFTERNOON. LIGHT TO MODERATE
SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT INTO
SATURDAY AS THE PRESSURE GRADIENT REMAINS RELATIVELY WEAK ACROSS THE
WESTERN GULF OF MEXICO. THE PRESSURE GRADIENT WILL INCREASE SLIGHTLY
SAT NIGHT AS LOW PRESSURE MOVES INTO THE NORTHERN AND CENTRAL UNITED
STATES. MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TX
COAST SAT NIGHT AS A RESULT.

SUNDAY THROUGH WEDNESDAY...
STRONGER SOUTHEAST WINDS ARE EXPECTED SUNDAY THROUGH AT LEAST
TUESDAY. AT LEAST MARGINAL SMALL CRAFT ADVISORY CONDITIONS APPEAR
POSSIBLE AT NIGHT ON THE GULF OF MEXICO AND DURING THE LATE MORNING
AND AFTERNOON ON THE LAGUNA MADRE. SEAS WILL GENERALLY BE MODERATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  92  80  92 /   0  10   0  10
BROWNSVILLE          77  93  78  93 /   0  10   0  10
HARLINGEN            76  95  77  96 /   0   0   0  10
MCALLEN              77  99  78  97 /   0   0   0   0
RIO GRANDE CITY      76 100  77  99 /   0   0   0   0
SOUTH PADRE ISLAND   79  88  80  89 /   0  10   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/68
Hazardous weather outlook, Jun 13, 6:35 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
635 PM CDT FRI JUN 13 2014

TXZ248>257-141000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
635 PM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS JIM
HOGG...BROOKS AND ZAPATA COUNTIES THROUGH SUNSET. AN ISOLATED SEVERE
THUNDERSTORM WILL BE POSSIBLE ACROSS JIM HOGG...BROOKS OR ZAPATA
COUNTIES THROUGH SUNSET.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE AT THE BEACHES
OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGH THE ENTIRE
FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-141000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
635 PM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 6:15 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 PM CDT FRI JUN 13 2014

TXZ249-250-140030-
JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS
615 PM CDT FRI JUN 13 2014

...SEVERE THUNDERSTORMS APPROACHING FROM THE NORTH...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
A CLUSTER OF SEVERE THUNDERSTORMS LOCATED OVER DUVAL COUNTY. THESE
THUNDERSTORMS ARE ABOUT 40 MILES NORTH OF HEBBRONVILLE...OR 54
MILES NORTHWEST OF FALFURRIAS...AND MOVING TO THE SOUTH AT AROUND
23 MPH.

IF THESE THUNDERSTORMS CONTINUE ON THEIR CURRENT MOVEMENT AND
INTENSITY...THEY WILL HAVE THE ABILITY TO PRODUCE QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WITHIN THE NEXT TWO
HOURS OVER JIM HOGG AND BROOKS COUNTIES. RESIDENTS OF THESE
COUNTIES ARE URGED TO MONITOR THIS DEVELOPING WEATHER SITUATION
AND BE PREPARED TO REACT SHOULD ANY WARNINGS BE ISSUED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.